Self-avoiding polygons on the square lattice

Iwan Jensen, Anthony J. Guttmann

Research output: Contribution to journalArticlepeer-review

70 Citations (Scopus)


Abstract. We have developed an improved algorithm that allows us to enumerate the number of self-avoiding polygons on the square lattice to perimeter length 90. Analysis of the resulting series yields very accurate estimates of the connective constant μ = 2.638 158 529 27(1) (biased) and the critical exponent α = 0.500 0005(10) (unbiased). The critical point is indistinguishable from a root of the polynomial 581x4 + 7x2 - 13 = 0. An asymptotic expansion for the coefficients is given for all n. There is strong evidence for the absence of any non-analytic correction-to-scaling exponent.

Original languageEnglish
Pages (from-to)4867-4876
Number of pages10
JournalJournal of Physics A: Mathematical and General
Issue number26
Publication statusPublished - 2 Jul 1999
Externally publishedYes


Dive into the research topics of 'Self-avoiding polygons on the square lattice'. Together they form a unique fingerprint.

Cite this